MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, TOOTHED, 5 FR. X 640 MM, FLEXIBLE; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, TOOTHED, 5 FR. X 640 MM, FLEXIBLE; URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number A2421
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and the evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, the grasping forceps had a piece on end of grasper break off at first use.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Corrected fields: e2(leave blank) and h6.Additional information added to field h3,h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The customer's reportable malfunction was confirmed.Based on the results of the investigation and the information provided, it was presumed that the damage in the area of the jaws and the tensile strength at the proximal end, indicate that excessive force was applied during use.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, TOOTHED, 5 FR. X 640 MM, FLEXIBLE
Common Device Name
URETEROSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18707182
Report Number9610773-2024-00451
Device Sequence Number20614660
Product Code FGB
UDI-Device Identifier04042761003308
UDI-Public04042761003308
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K852888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2421
Device Lot Number23803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown